MAUDE Adverse Event Report: MEDTRONIC DOMINICANA STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC DOMINICANA STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42365
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an adjustable valve/shunt.It was reported that the patient underwent a lumbar-peritoneal shunt procedure on (b)(6) 2025.Postoperatively, the cerebrospinal fluid (csf) shunt functioned well.However, more than one month after surgery, hydrocephalus gradually worsened.The patient's brain bone flap area was obviously bulging, and the percutaneous shunt pressure pump percutaneous puncture irrigation and aspiration were ineffective, resulting in aggravation of hydrocephalus.It was suspected that products such as blood cells and protein degradation products in the csf, resulting from traumatic intracranial hemorrhage, had blocked the arachnoid granulations, leading to impaired csf circulation and subsequent hydrocephalus.The csf shunt tube then became blocked, resulting in shunt failure.On (b)(6) 2025, a repeat shunt procedure was performed.
 
Additional Manufacturer Narrative

Brand Name
STRATA®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key23568827
Report Number9612501-2025-03030
Device Sequence Number9885531
Product Code JXG
UDI-Device Identifier00763000027711
UDI-Public(01)00763000027711(17)291130(10)0230379155
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42365
Device Catalogue Number42365
Device Lot Number0230379155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date11/20/2025
Date Device Manufactured12/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight75 KG